Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Medicine for abdominal cramps - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Excellent Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2004
Answered : 37 Questions
User :   I have been having abdominal cramps, in my upper abdomen, for almost 3 days. The cramps aren't severe. They come and go about every 4 or 5 hours and aren't too painful. I've been constipated for a few days, but then got diarrhea today. What could this be?
Doctor :   Hi
Doctor :   Dr xxx here
Doctor :   Let me readyour query
User :   Hi, my name is yyy. Okay, thanks
Doctor :   May i know your age, weight, height ?
Doctor :   also, can u tell me if you had prior medical conditions, or illnesses ?
User :   22 years old, 132 lbs and i'm 5'6
User :   I haven't had any previous medical conditions
Doctor :   Do u have loss of weight, chronic constipation, loss of appetite etc ?
User :   I've been constipated for a while. I take adderall for ADD and that seems to be the only thing that makes me have bowel movements
Doctor :   any fever, nausea, vomiting, etc ?
User :   I had a fever 2 nights ago, but it hasn't come back since then
Doctor :   ok
Doctor :   when was your LMP ?
User :   Well it was about 3 weeks ago, but i've been spotting really dark brown blood for a week now.
Doctor :   Ok
Doctor :   i think, that you may be having a stomach bug, causing all these issues
Doctor :   the cramps, prior onset of fever, and now diarhhea, is indicative of a food poisoning or a food borne infection
Doctor :   you may need supportive medicines, to relieve the cramps, and reduce the diarhea
User :   Okay, the diarrhea isn't too bad. It was more the previous constipation that has been bothering me.
User :   And someone mentioned that they had pains in there upper abdomen with appendicitis, is that not likely what is wrong with me?
Doctor :   the presentation does not seem so
User :   okay
Doctor :   appendicitis, does not cause diarhea
Doctor :   and the pain, is usually right sided in appendicitis
Doctor :   i would now, advise you to keep, yourself, hydrated well
Doctor :   and then, you may need prescription medications for the cramps and diarhea
User :   Okay, and I also had a sore throat and got antibiotics for that and the doctor gave me medicine for my cramps, called scopex
Doctor :   depending on the physical findings, you may need a antibiotic as well
User :   or scopex co. Should I continue with taking that?
Doctor :   scopex is good for the cramps, and you can take it
Doctor :   it reduces the motility of the stomach, that is causing the cramps
User :   Okay, thank you! I just wanted to get another opinion because she told me I had a UTI and then she changed the diagnosis to an infection, "a general body infection." I'd never heard of that and didn't think it was right, so needed to get another opinion. Thanks!
Doctor :   you are currently having a stomach infection of food poisoning
Doctor :   you are welcome
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor